Hail, Paulding
- When
- May 17, 3:00 PM EST to 3:01 PM EST
- Where
- Paulding County, Antwerp
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.183, -84.733
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 17, 1:23 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 223 PM EDT WED MAY 17 2006 .SHORT TERM... TONIGHT AND THURSDAY... KIWX RADAR SHOWING LEADING AREA OF SHOWERS MOVING ACROSS LAKE MICHIGAN ATTM WITH STORMS NOW FIRING OVER WISCONSIN IN VICINITY OF UPPER COLD POOL AND STEEPER MID LEVEL LAPSE RATES. STRONG UPPER SHORT WAVE TRIGGERING THIS ACTIVITY WILL MOVE ACROSS THE AREA THIS EVENING. EXPECT SHOWERS AND THUNDERSTORMS THROUGH AROUND MIDNIGHT. WITH WET-BULB ZERO HEIGHTS JUST BELOW 8KFT LARGE HAIL WILL BE THE PRIMARY THREAT. BUFKIT SOUNDINGS ALSO SHOWING 0-6KM SHEAR APPROACHING 60KTS WHICH WOULD SUPPORT SUPERCELLS AND THEREFORE BRING DAMAGING WINDS INTO PLAY AS WELL. SFC COLD FRONT CURRENTLY EXTENDS ACROSS SOUTHERN WISCONSIN AND NORTHERN IOWA AND WILL PUSH SE INTO THE CWA 00-03Z TIME FRAME. 12KM NAM SHOWING DECENT FRONTAL WAVE FORMING OVER THE AREA THIS EVENING WHICH IF REALIZED WOULD ENHANCE LOW LEVEL FORCING AND INCREASE LOW LEVEL SHEAR IN NEAR STORM ENVIRONMENT. ONCE SFC FRONT AND LEAD SHORT WAVE MOVE THROUGH THE AREA TONIGHT MAIN UPPER TROUGH WILL CLOSE OFF AND MOVE INTO EASTERN GREAT LAKES TOMORROW. -25C COLD POOL THEN DROPS IN OVER THE AREA SO WHILE WRAP AROUND MOISTURE NOT VERY IMPRESSIVE IN OUR AREA MID LEVEL LAPSE RATES SHOULD STEEPEN SUFFICIENTLY TO TRIGGER SCATTERED SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM. GUIDANCE CLOSE AND REASONABLE ON TEMPS BOTH TONIGHT AND THURSDAY. && .LONG TERM... THURSDAY NIGHT THROUGH WEDNESDAY... CLOSED UPPER LOW WILL BE MOVING AWAY FROM THE AREA THURSDAY NIGHT AND FRIDAY. FORECAST AREA REMAINS IN CYCLONIC FLOW WITH WEAK DISTURBANCES AND RESIDUAL MOISTURE SO WILL HANG ON TO CHANCE POPS THROUGH FRIDAY NIGHT. SURFACE HIGH MOVES OVER THE AREA SATURDAY BUT NORTHWEST FLOW ALOFT WITH WEAK DISTURBANCES COULD PRODUCE ADDITIONAL TSRA ACTIVITY. BEST CHANCE CURRENTLY LOOKS TO BE LATE SATURDAY AFTERNOON AND SATURDAY NIGHT WITH AN ASSOCIATED SURFACE COLD FRONT. HAVE ADDED SMALL CHANCE POPS FOR THIS FEATURE SATURDAY NIGHT. WARM UP BEGINS SUNDAY THROUGH WEDNESDAY NEXT WEEK AS HIGH PRESSURE MOVES OVER THE AREA THEN SLIDES EAST. OPERATIONAL GFS APPEARS TO BE AN OUTLIER ON THE COOL SIDE. MEX ENSEMBLE MOS FOR HIGH TEMPS SHOWS AN IMPRESSIVE SPREAD WITH 10 TO 15 DEGREE DIFFERENCES BETWEEN THE HIGH AND LOW ENSEMBLE MEMBERS NEXT WEEK. HPC HAS INDICATED THE OPERATIONAL RUN IS AN OUTLIER AND PREFER A SOLUTION CLOSER TO ENSEMBLE MEANS. HAVE ADJUSTED TEMP FORECAST FOR NEXT WEEK BASED ON THIS AS ECMWF CERTAINLY SHOWS A SOLUTION CLOSER TO THE ENSEMBLE MEANS. OPERATIONAL MEX NUMBERS ALSO SUFFERING FROM CLIMO BIAS IN LATER PERIODS AS MASS MODEL FIELDS SUGGEST HEIGHTS AND TEMPS WELL ABOVE CLIMO NORMALS FOR LATE MAY. WITH ALL THIS IN MIND HAVE ADJUSTED TEMPERATURES SEVERAL DEGREES WARMER FOR SUNDAY THROUGH WEDNESDAY. ALSO KEPT THESE PERIODS DRY BUT SOME INDICATIONS OF A WARM AIR ADVECTION PCPN EVENT AS WARM FRONT DEVELOPS AND MOVES NORTH. && .AVIATION... STRONG SHORTWAVE MOVING DOWN THROUGH WISCONSIN ATTM. AREA RADARS SHOWING LEAD LINE OF SHRA MOVING ACROSS LAKE MICHIGAN WITH ADDL DEVELOPMENT NOW SHOWING UP ACROSS SOUTHERN WISCONSIN. 17Z OBS SHOWING CIGS IN VICINITY OF THIS ACTIVITY REMAINING VFR AND WILL FOLLOW THIS TREND AS SHRA/TSRA EXPECTED TO MOVE THROUGH THIS EVENING AND EARLY TONIGHT. STEEP MID LEVEL LAPSE RATES WILL ACCOMPANY SHORT WAVE AND WHEN COMBINED WITH GOOD DAYTIME HEATING OVER THE AREA SHOULD RESULT IN SUFFICIENT INSTABILITY FOR EMBEDDED TSRA TO DEVELOP WITHIN AREA OF SHRA BUT FEEL THAT COVERAGE MAY BE LACKING FOR PREDOMINANT GROUP SO WILL LIMIT TO 2 HOUR TEMPO. BKN VFR DECK WITH NW WINDS SHOULD PREVAIL AFTER MIDNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...SEVERE THUNDERSTORM WATCH 361 UNTIL 00Z NORTHERN TIER. MI...SEVERE THUNDERSTORM WATCH 361 UNTIL 00Z ALL SOUTHWEST LOWER. OH...NONE. LM...SEVERE THUNDERSTORM WATCH 361 UNTIL 00Z. && SHORT TERM...04 LONG TERM....14 AVIATION...04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 547 AM EDT WED MAY 17 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 447 AM CDT WED MAY 17 2006 /547 AM EDT WED MAY 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG IS POSSIBLE THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON ACROSS SOUTHWEST LOWER MICHIGAN AND SPREAD SOUTHEAST THROUGH THE REST OF THE AREA DURING THE EVENING HOURS. THE STORMS MAY PRODUCE ISOLATED HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-181000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 547 AM EDT WED MAY 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTHEAST LAKE MICHIGAN. THE STORMS MAY PRODUCE ISOLATED HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 40 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 83 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510651, 5510652.